Jump to content

Gabapentin


RunningWild
 Share

Recommended Posts

So.... weird story?

I've been getting headaches and migraines constantly for the past couple of months. They have been so bad lately, that my boyfriend even says "i think something is wrong with you"... in a nice way.

My doctor put me on Tramadol after he diagnosed me with migraines, and I was taking this for a month. I guess the script said take as needed, up to three times a day.... I was taking it three times a day, and sometimes two at once. I know that's wrong, but the pain wouldn't subside.

So recently, I've had a migraine that wont go away at all. I am having trouble sleeping because of it, and can't keep food down. I called my doctor and as soon as I told him about taking the Tramadol, he said "STOP TAKING IT! YOURE GOING TO BE ADDICTED!"

So i stopped, and he had me make an appointment with a headache specialist, but I can't get in until mid-March.... I asked for something for the pain in the meantime, and he prescribed me Gabapentin.

Ive taken a few now, over the past 24 hrs....

I feel high as a kite. Is this normal? I get very loopy feeling, then crash a bit, then feel high again.

The headache pain NEVER subsides, even when i get loopier.

Confused...

Link to comment
Share on other sites

Have you ever had a steroid burst to try to stop the headache? I had a week long migraine and called my neuro who said this was one of my options to help stop it. I did a Medrol pack (6 days) and it was like a miracle drug for me.

I don't know if you can get rebound headaches from Tramadol but I know my neuro said that any short acting pain med (even tylenol, ibuprofen etc) could cause rebound migraines and I needed to avoid them. I think Tramadol is on the shorter acting side of things so that might be contributing to your daily headaches. Aleve is the only OTC pain med he wanted me to take as it is longer acting.

I have had Gabapentin prescribed as a prophylactic migraine med...i.e something to take daily to prevent them but haven't started taking it yet as I seem to be in a period of fewer migraines than I was having for the past year. My doc had prescribed a very detailed schedule for slowly getting onto it. How much are you taking currently?

Sorry to hear you're struggling with this. Migraines are AWFUL so you have my full empathy!

Link to comment
Share on other sites

When I was taking gabapentin, it's a med that I would slowly wean onto and slowly wean off of. I started with 300mg/day and increased every 3 days by 300mg increments up to 2700mg/day (which is quite a bit). But yes, it does make me feel REALLY relaxed, especially when I'm working up on dosage. After a week or so on that dose, the relaxed feeling goes away mostly.

I'm sorry to hear about the migraines. It sounds like you may benefit from seeing another doctor as the one you're seeing hasn't been very helpful.

Link to comment
Share on other sites

I'm not sure Tramadol would be the best medicine for miagraines. But, maybe. It is a nerve block - works kinda like an opiate - but, isn't. They don't really know how it works. - But, it is given sometimes to those who have terminal cancer and it helped my grandmother to be very comfortable before she died. It can be taken three times a day - but, that's usually for extreme cases like dying from cancer. I have EDS and osteo-arthritis and FMS - so have allot of pain. I take it at night to sleep - but, only one and sometimes only 1/2 and I rotate on and off of it. If I don't, it will quite working and that's where the addiction comes in. People will up the amount. What you need to do is stop using it for awhile and then start back and it will work. It's really a fake out to the body. It just blocks the pain signals it does nothing to correct inflammation or things like that.

Chaos, You have to be careful with the Aleve. There is a prescription drug called Anaprox that I had to use before my hysterectomy because of the severe pain I was in. I think that's one thing that contributed to my liver issues.

Link to comment
Share on other sites

Omg- This just makes me hate my PC Doc, and his inability to properly address any problems i might have.

He put me on 300mg, 3x a day, TO START

I'm also on Xanax that he prescribed, and I don't know that they go well together.

I'm also on midodrine, but I don't take it unless im feeling like im falling into that black hole of pots...

regardless, i sorta feel like hes just throwing pills at me now to make me shut up.

Link to comment
Share on other sites

Are you taking florinef? That gave me a n on-stop migraine. I will never take florinef!

You need to take something right now to stop the migraine. There is something called DHE nasal spray that usually works well for an intractable migraine.

Migraines can be part of the POTS syndrome. I started off using zoloft and neurontin (worked my way up to 3900 mg of neurontin a day); then switched to Lyrica. Now, I am using pristiq and Topamax. I rarely get migraines. And, when I do, I use Maxalt.

You need to get something to stop the migraine other than a pain medicine. You might even be getting rebound headaches.

Link to comment
Share on other sites

I was on gabapentin after I got my third concussion from passing out and couldn't get rid of the headaches (still haven't gotten rid of them). It made me extremly tired all of the time so I had to go off of it. The doctors now think that my headaches might be just because of the POTS stuff. I hope you find something that makes your headaches better!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...